MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Break (1069); Separation Failure (2547); Poor Visibility (4072)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil broke in half and vessel spasm occurred.A 6mm x 20cm interlock-35 was selected for use in the varicoceles.During the procedure, the coil and catheter were flushed.The plastic introducer sheath was seated in the hub of the non-boston scientific catheter.The plastic introducer could not be advanced any further, and that the tip was in the lumen of the catheter, beyond the hub.The y adapter was gently tightened to grip the plastic sheath and the twist lock was untwisted.The coil wire and the catheter were advanced until the tip was positioned correctly, and the coil was deployed in place.The marker to identify where the interlocking arms were was not visible.The physician thought that he had finished deploying the coil, and that the interlocking arms had detached.The wire was retrieved, and the physician began preparing for the third coil.However, upon turning back to the patient, it was noted that the last coil was not in place and had not been deployed; instead, the coil had been dragged back by the wire, into the catheter and was half in the hub of the catheter and half broken on the scrub table, near the wire.The broken half of the coil could not be removed from the hub, so the hub was cut off.The vessels had gone into spasm, so it took 45mins to re-establish positioning in the varicoceles with a non-boston scientific catheter.The procedure was completed with a non-boston scientific device.No patient complications were reported.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15987188
Report Number2124215-2022-52654
Device Sequence Number5950214
Product Code KRD
UDI-Device Identifier08714729793021
UDI-Public08714729793021
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0030336250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Initial Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown